Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 57, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Sep 12, 2013, 1:42 PM MDT for Larimer County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 1:42 PM MDT (19:42 UTC)
- Expired
- Sep 12, 2013, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 51 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 2:06 PM MDT | FLOOD | Virginia Dale, CO | MILE MARKER 379 ALONG HIGHWAY 287 IS FLOODED ACROSS THE HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WGUS55 KBOU 121942 FFWBOU COC069-122245- /O.NEW.KBOU.FF.W.0057.130912T1942Z-130912T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 142 PM MDT THU SEP 12 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO... * UNTIL 445 PM MDT * AT 139 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THAT MODERATE TO HEAVY RAIN WAS STILL FALLING OVER THE AREA. FLASH FLOODING IS STILL POSSIBLE THROUGH THIS AFTERNOON. EXCESSIVE RAINFALL OVER THE WARNING AREA MAY ALSO CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDES CAN CONSIST OF ROCK...MUD... VEGETATION AND OTHER LOOSE MATERIALS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LIVERMORE...TEDS PLACE...POUDRE PARK...BELLVUE AND VIRGINIA DALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE EASTERN PORTIONS OF HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR DEBRIS FLOWS IN STEEP TERRAIN. && LAT...LON 4099 10517 4062 10509 4061 10530 4099 10554 $$ DANKERS
2 follow-up statements
733 WGUS75 KBOU 122144 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 344 PM MDT THU SEP 12 2013 COC069-122245- /O.CON.KBOU.FF.W.0057.000000T0000Z-130912T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER CO- 344 PM MDT THU SEP 12 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR NORTHEASTERN LARIMER COUNTY... AT 338 PM MDT...DOPPLER RADAR INDICATED THAT MODERATE TO HEAVY RAIN WAS STILL MOVING ACROSS NORTH CENTRAL LARIMER COUNTY. UP TO TWO INCHES OF RAIN HAS FALLEN IN THE PAST ONE TO TWO HOURS. AT 330 PM... A TRAINED WEATHER SPOTTER 7 MILES SOUTHWEST OF VIRGINIA DALE REPORTED 1.90 INCHES OF RAIN AND UNUSUAL FLOODING. FLASH FLOODING WILL CONTINUE OVER NORTH CENTRAL LARIMER COUNTY INTO THE EARLY EVENING . EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDES CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LIVERMORE...TEDS PLACE...POUDRE PARK...BELLVUE AND VIRGINIA DALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR DEBRIS FLOWS IN STEEP TERRAIN. && LAT...LON 4099 10517 4062 10509 4061 10530 4099 10554 $$ DANKERS
496 WGUS75 KBOU 122241 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 441 PM MDT THU SEP 12 2013 COC069-122248- /O.EXP.KBOU.FF.W.0057.000000T0000Z-130912T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER CO- 441 PM MDT THU SEP 12 2013 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN LARIMER COUNTY WILL EXPIRE AT 445 PM MDT... THE HEAVY RAIN HAS ENDED...BUT RUNOFF WILL KEEP STREAM AND RIVER LEVELS AT HIGH LEVELS THROUGH THE EVENING. MUD SLIDES AND DEBRIS FLOWS WILL STILL BE POSSIBLE...ESPECIALLY IN THE HIGH PARK BURN AREA. MOST ROADS IN NORTH CENTRAL LARIMER COUNTY HAVE BEEN CLOSED...SO TRAVEL AROUND NORTHERN LARIMER COUNTY IS DISCOURAGED. AN AREAL FLOOD WARNING THAT INCLUDES NORTHERN LARIMER COUNTY REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 4099 10517 4062 10509 4061 10530 4099 10554 $$ DANKERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 9:41 AM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 12, 9:41 AM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 941 AM MDT THU SEP 12 2013 .UPDATE...MAJOR FLOODING/FLASH FLOODING EVENT UNDERWAY AT THIS TIME WITH BIBLICAL RAINFALL AMOUNTS REPORTED IN MANY AREAS IN/NEAR THE FOOTHILLS. PRECIPITABLE WATER VALUES IN EXCESS OF AN INCH AND A QUARTER ON GPS SENSORS CERTAINLY SUPPORT LOTS MORE RAIN TODAY AND TONIGHT. 13Z HRRR RUN HAS ANOTHER 1-3 INCHES OF RAIN PREDICTED IN THE FOOTHILLS THROUGH 04Z SO THINGS ARE NOT LOOKING GOOD. WILL EXTEND THE AREA OF THE FLASH FLOOD WATCH TO INCLUDE ZONE 43 AND ALSO EXTEND IT IN TIME THROUGH 12Z TOMORROW MORNING. && .AVIATION...UPSLOPE CONDITIONS WILL PERSIST THROUGH TODAY WITH LOTS OF LOW CLOUDINESS AND SHOWER ACTIVITY EXPECTED. && .HYDROLOGY...FLOODING ONGOING IN LOTS OF SPOTS INCLUDING THE FOOTHILLS BURN AREAS. A DIRE SITUATION WHICH WILL NOT IMPROVE DURING THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 446 AM MDT THU SEP 12 2013/ SHORT TERM...LITTLE CHANGE IN THE OVERALL PATTERN DURING THE NEXT 24 HOURS. UPPER LEVEL LOW CENTERED OVER THE SOUTHERN GREAT BASIN WILL SLOWLY SHIFT NORTHWARD TOWARDS SOUTHEAST IDAHO NEXT 24 HOURS. A VERY MOIST SOUTH-SOUTHWEST FLOW ALOFT...AND A VERY MOIST SOUTHEASTERLY LOW-LEVEL FLOW WILL PROBABLY SET THE STAGE FOR ANOTHER ROUND OF MODERATE TO HEAVY WARM PROCESS RAINFALL OVER AND ALONG THE COLORADO FRONT RANGE THIS AFTERNOON AND EVENING. VERY HEAVY RAINFALL OVER THE PAST 12 HOURS...SATURATED SOILS AND THE MODERATE TO HEAVY RAINFALL EXPECTED AGAIN THIS AFTERNOON AND EVENING NECESSITATE ISSUANCING A FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILL ZONES 35/36 AND I-25 URBAN CORRIDOR ZONES 38..39..40 AND 41. WATCH WILL RUN FROM 18Z/TODAY TO 06Z/TONIGHT. MODERATE TO HEAVY RAINFALL STILL OCCURRING OVER AND NEAR THE FOOTHILLS AT THIS HOUR. COULD SEE SIMILAR RAINFALL RATES FOR THE NEXT FEW HOURS BEFORE LETTING UP AROUND MID-MORNING. AREAS OF DENSE FOG ON THE PLAINS MAY BE AN ISSUE AROUND SUNRISE. RAINFALL AMOUNTS TODAY NOT EXPECTED TO BE AS GREAT AS THOSE OBSERVED DURING THE PAST 18 HOURS...BUT IT WOULDN/T TAKE MUCH TO CAUSE FLOODING AGAIN. RAINFALL EXPECTED TO BECOME HEAVIER AND MORE WIDESPREAD LATER THIS AFTERNOON AND EVENING IN ADVANCE OF A WEAK SHORT WAVE TROUGH LIFTING NORTHWARD ACROSS THE REGION OVERNIGHT. SHOULD SEE LITTLE IF ANY SUNSHINE EAST OF THE MTNS TODAY. CONSEQUENTLY...LITTLE WARMING TODAY. WHEREAS AREAS ON THE WEST SLOPE COULD SEE A BIT MORE SUNSHINE WITH LOW-LEVEL EASTERLY/ DOWNSLOPE FLOW. HOWEVER WITH ALL THE MOIST AIR AROUND...SUNSHINE WILL HAVE LITTLE PROBLEM GENERATING T-STORMS THIS AFTERNOON. LONG TERM...ON FRIDAY...AIRMASS NOT QUITE AS MOIST WITH THE UPPER LOW TRACKING NORTHEAST TOWARDS WYOMING. THIS CAUSES THE FLOW ALOFT TO BECOME MORE SOUTHWESTERLY. THIS RESULTS IN MODEST DRYING AT MID-LEVELS...ESPLY WEST OF THE FRONT RANGE. CONSEQUENTLY RAIN CHANCES SLIGHTLY LOWER...PARTICULARLY IN THE HIGH COUNTRY WEST OF THE CONTINENTAL DIVIDE. MORE SUNSHINE IN THESE AREAS WILL WARM TEMPERATURES A FEW DEGS C. EAST OF THE MTNS LITTLE WARMING ANTICIPATED. ON SATURDAY...DRYING PROGRESSES AS THE UPPER LOW OPENS UP INTO AN OPEN TROUGH. TROUGH SWINGS ACROSS WYOMING AND MONTANA CAUSING WINDS ALOFT TO GO MORE WESTERLY. THIS WILL HELP DRY AIR THE PLAINS AIRMASS AND LOWER THE CHANCE OF SHOWERS/T-STORMS EAST OF THE MTNS. TEMPERATURES ALSO RETURN TO NEAR AVERAGE FOR THE DATE. SATURDAY NIGHT AND SUNDAY...AS THE UPPER TROUGH PASSES TO OUR NORTH...A COLD FRONT DROPS SOUTH OUT OF WYOMING AND INTO NORTHEAST COLORADO TOWARDS MORNING. POST FRONTAL UPSLOPE FLOW COMBINED WITH A FAIR AMOUNT OF MOISTURE AROUND EXPECTED TO GENERATE SCATTERED SHOWERS/ISOLATED T-STORMS ACROSS THE FORECAST AREA...POSSIBLY MORE SO UP ALONG THE FRONT RANGE AND OVER THE PALMER DIVIDE DURING THE AFTERNOON. HEAVY RAINFALL AND THEREFORE THE FLOOD RISK APPEARS LOW WITH THESE STORMS. SUNDAY TEMPERATURES COOL 3-4C EAST OF THE MTNS...BUT LITTLE CHANGED WEST OF MTNS. MONDAY THROUGH WEDNESDAY...EXPECT DRIER AND WARMER CONDITIONS AREAWIDE WITH ZONAL FLOW. AVIATION...LOW CEILINGS AND AREAS OF FOG PRODUCING INSTRUMENT FLIGHT RULES AT DENVER AREA AIRPORTS NEXT 12-24 HOURS. LOWEST CIGS AND VSBYS EXPECTED ALONG THE FOOTHILLS AT BJC AND APA. EAST- SOUTHEAST WINDS OF 6-14KTS EXPECTED TODAY. TONIGHT WINDS GRADUALLY SHIFT TO A NORTH-NORTHWEST DIRECTION AFTER 06Z TONIGHT. HYDROLOGY...FLASH FLOOD WATCH FROM NOON TODAY TO MIDNIGHT TONIGHT FOR THE FRONT RANGE FOOTHILL ZONES 35 AND 36...AND THE ADJACENT I-25 URBAN CORRIDOR ZONES 38...39...40 AND 41. PERIODS OF HEAVY RAIN IN THESE AREAS COUPLED WITH SATURATED SOILS COULD RESULT IN ADDITIONAL FLASH FLOODING LATER TODAY. MODERATE TO HEAVY RAINFALL STILL OCCURRING AT THIS HOUR ALONG THE NORTHERN FRONT RANGE COULD PROMPT ADDITIONAL FLOOD/FLASH FLOOD WARNINGS DURING THE NEXT 3-5 HOURS. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT FOR COZ035-036-038>041-043. && SHORT TERM...BAKER LONG TERM....BAKER UPDATE/AVIATION...ET
Hazardous weather outlook, Sep 12, 11:05 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT THU SEP 12 2013 COZ030>051-131715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT THU SEP 12 2013 ...MAJOR FOOTHILLS AND URBAN CORRIDOR FLOODING EVENT ONGOING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE AFTERNOON AND OVERNIGHT IN MANY AREAS EAST OF THE MOUNTAINS ...ESPECIALLY IN AND CLOSE TO THE FOOTHILLS. MAJOR AMOUNTS OF RAIN OVER THE LAST SEVERAL DAYS HAVE SATURATED SOILS IN MANY FOOTHILL AND URBAN CORRIDOR LOCATIONS AND ADDITIONAL RAINFALL IN THESE LOCATIONS TODAY AND TONIGHT WILL ONLY EXACERBATE AN ALREADY SERIOUS SITUATION. THE HIGH PARK AND FOUR MILE BURN AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO THE HEAVY RAINS. LOCATIONS IN JACKSON AND GRAND COUNTIES AND THE FAR NORTHEAST PLAINS STILL HAVE A CHANCE OF RAIN TODAY AND TONIGHT BUT THE THREAT OF FLOODING IN THOSE LOCATIONS IS LOWER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS CAN AGAIN BE EXPECTED ON FRIDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. SOMEWHAT DRIER AND WARMER CONDITIONS ARE EXPECTED ON SATURDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN ON SUNDAY ALONG THE FRONT RANGE WITH THE PASSAGE OF A COLD FRONT. DRIER AND WARMER CONDITIONS SHOULD RETURN TO THE REGION NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AND FLASH FLOODING WOULD BE APPRECIATED.
In the hours before
Local storm report, Sep 12, 8:54 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
854 AM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN GENESEE 39.69N 105.27W
09/11/2013 M4.15 INCH JEFFERSON CO TRAINED SPOTTER
48 HOUR RAINFALL TOTAL
0600 PM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
09/11/2013 M2.10 INCH ADAMS CO NWS EMPLOYEE
SINCE NOON YESTERDAY
0628 PM HEAVY RAIN ERIE 40.03N 105.05W
09/11/2013 M2.50 INCH WELD CO BROADCAST MEDIA
PAST TWO HOURS.
0650 PM FLASH FLOOD 2 SE NIWOT 40.08N 105.13W
09/11/2013 BOULDER CO NWS EMPLOYEE
WATER AT A DEPTH OF 9 TO 12 INCHES DEEP AND 50 FEET WIDE
WAS RUNNING OVER THE INTERSECTION OF 95TH STREET AND
LOOKOUT ROAD.
0700 PM HEAVY RAIN 5 NE BOULDER 40.08N 105.18W
09/11/2013 M4.03 INCH BOULDER CO TRAINED SPOTTER
1.41 INCHES PAST 12 HOURS
0803 PM HEAVY RAIN 1 NW LOUISVILLE 39.98N 105.15W
09/11/2013 M1.10 INCH BOULDER CO TRAINED SPOTTER
PAST HOUR
0830 PM HEAVY RAIN 7 E FORT COLLINS 40.56N 104.93W
09/11/2013 M1.05 INCH WELD CO TRAINED SPOTTER
PAST 25 MINUTES
0846 PM HEAVY RAIN SUPERIOR 39.93N 105.15W
09/11/2013 M1.90 INCH BOULDER CO TRAINED SPOTTER
1.3 INCHES SINCE 5 PM
0914 PM HEAVY RAIN LYONS 40.22N 105.27W
09/11/2013 M3.50 INCH BOULDER CO BROADCAST MEDIA
PAST 24 HOURS
0920 PM HEAVY RAIN 2 SE BOULDER 40.01N 105.22W
09/11/2013 M3.35 INCH BOULDER CO MESONET
PAST 6 HOURS
1000 PM HEAVY RAIN 5 E BOULDER 40.03N 105.16W
09/11/2013 M6.29 INCH BOULDER CO TRAINED SPOTTER
2.35 INCHES PAST 3 HOURS. THE 6.29 INCHES IS THE TOTAL SO
FAR SINCE 5 PM MONDAY
1000 PM HEAVY RAIN 13 NW GOLDEN 39.87N 105.39W
09/11/2013 M2.31 INCH JEFFERSON CO TRAINED SPOTTER
PAST 16 HOURS. BEAVER CREEK IS BANKFULL. COAL CREEK IS
OVERBANK AND WASHING OVER HWY 72 AT TWIN SPRUCE
1000 PM FLASH FLOOD BOULDER 40.03N 105.25W
09/11/2013 BOULDER CO EMERGENCY MNGR
3RD ST AND CANYON AND EASTBOUND BASELINE AT FOOTHILLS
HAVE PARTIAL CLOSURES DUE TO DEBRIS. FLOODING AT 9TH AND
BALSAM.
1025 PM FLASH FLOOD 9 S BOULDER 39.90N 105.25W
09/11/2013 JEFFERSON CO EMERGENCY MNGR
FLOODING AND DEBRIS HIGHWAY 72 WEST OF HIGHWAY 93 AT THE
BASE OF COAL CREEK CANYON
1038 PM HEAVY RAIN 3 E LAFAYETTE 39.99N 105.04W
09/11/2013 M4.52 INCH BROOMFIELD CO TRAINED SPOTTER
2.97 INCHES SO FAR TODAY
1038 PM FLASH FLOOD 5 W BOULDER 40.03N 105.35W
09/11/2013 BOULDER CO TRAINED SPOTTER
INGRAM GULCH IS CLOSED AND WATER IS NOW FLOWING OVER GOLD
RUN ROAD.
1039 PM FLASH FLOOD 18 WNW FORT COLLINS 40.65N 105.39W
09/11/2013 LARIMER CO TRAINED SPOTTER
HIGHWAY 14 FROM RUSTIC TO TEDS PLACE IS CLOSED DUE TO
FLOODING AND DEBRIS
1039 PM FLASH FLOOD 12 N FORT COLLINS 40.73N 105.07W
09/11/2013 LARIMER CO TRAINED SPOTTER
ROAD CLOSED DUE TO WATER OVER THE ROAD
1100 PM FLASH FLOOD 8 WSW LOVELAND 40.37N 105.21W
09/11/2013 LARIMER CO TRAINED SPOTTER
4.12 INCHES OF RAIN PAST 4 HOURS. ROADS ARE WASHED OUT
1115 PM FLASH FLOOD 5 E LAPORTE 40.62N 105.03W
09/11/2013 LARIMER CO LAW ENFORCEMENT
ROAD CLOSED AT 27E AND 25E BETWEEN 52E AND 54E DUE TO
FLASH FLOODING.
1126 PM HEAVY RAIN 5 E BOULDER 40.03N 105.16W
09/11/2013 M6.65 INCH BOULDER CO TRAINED SPOTTER
STORM TOTAL SINCE MONDAY WITH 0.36 INCHES PAST HOUR
1130 PM HEAVY RAIN 2 SSW NIWOT 40.07N 105.17W
09/11/2013 M2.93 INCH BOULDER CO TRAINED SPOTTER
STORM TOTAL SO FAR WITH 0.79 INCHES PAST HOUR
1130 PM HEAVY RAIN 3 W FORT COLLINS 40.56N 105.13W
09/11/2013 M2.51 INCH LARIMER CO TRAINED SPOTTER
STORM TOTAL SINCE MONDAY. 1.53 INCHES PAST 15 HOURS
1210 AM HEAVY RAIN 1 NW BOULDER 40.04N 105.26W
09/12/2013 M5.50 INCH BOULDER CO TRAINED SPOTTER
4.00 INCHES PAST 4 HOURS
0101 AM HEAVY RAIN 5 NE WARD 40.12N 105.44W
09/12/2013 M6.16 INCH BOULDER CO TRAINED SPOTTER
SINCE MONDAY. 4.04 INCHES FROM MIDNIGHT TO MIDNIGHT ON
THE 11TH
0102 AM FLASH FLOOD JAMESTOWN 40.12N 105.39W
09/12/2013 BOULDER CO EMERGENCY MNGR
*** 1 FATAL *** MULTIPLE HOMES COLLAPSED AND DESTROYED
NEAR JAMESTOWN.
0124 AM FLASH FLOOD BOULDER 40.03N 105.25W
09/12/2013 BOULDER CO TRAINED SPOTTER
SIGNIFICANT FLOODING AT THE JUSTICE CENTER IN DOWNTOWN
BOULDER
0130 AM HEAVY RAIN 2 S ESTES PARK 40.34N 105.52W
09/12/2013 M2.22 INCH LARIMER CO TRAINED SPOTTER
PAST 2 HOURS
0220 AM HEAVY RAIN LYONS 40.22N 105.27W
09/12/2013 M2.80 INCH BOULDER CO TRAINED SPOTTER
SINCE 6 30 PM LAST NIGHT
0228 AM FLASH FLOOD BOULDER 40.03N 105.25W
09/12/2013 BOULDER CO TRAINED SPOTTER
WATER TO A DEPTH OF 2 TWO FEET RUNNNG DOWN THE HAWTHORNE
ST IN THE NORTHERN PART OF BOULDER
0236 AM HEAVY RAIN 9 WNW LYONS 40.27N 105.43W
09/12/2013 E0.00 INCH LARIMER CO TRAINED SPOTTER
ONE OF THE FOUR DAMS IN THE BIG ELK MEADOWS AREA HAS
BREACHED WHICH MAY COMPROMISE THE OTHER DAMS.
0400 AM FLASH FLOOD 6 N BOULDER 40.11N 105.25W
09/12/2013 BOULDER CO EMERGENCY MNGR
20 FT WALL OF WATER MOVED DOWN LEFT HAND CANYON. A
FIREFIGHTER WAS TRAPPED IN A TREE BUT HAS BEEN RESCUED.
0505 AM HEAVY RAIN 1 W FIRESTONE 40.12N 104.95W
09/12/2013 M4.80 INCH WELD CO NWS EMPLOYEE
LOTS OF RAIN WITH COUNTY ROAD 18 AND 20 FLOODED. ROADS
PARALLEL TO I-25 AROUND COUNTY ROAD 11 FLOODED 6-8 INCHES
DEEP
0508 AM FLASH FLOOD JAMESTOWN 40.12N 105.39W
09/12/2013 BOULDER CO EMERGENCY MNGR
SEVERAL MAJOR CREEK FLOODED WITH PEOPLE TRAPPED. CREEKS
INCLUDE COAL CREEK, LEFT HAND CANYON, 4 MILE CREEK, SAINT
VRAIN. PEOPLE ARE REPORTED TO BE TRAPPED ON THEIR ROOFS.
0542 AM HEAVY RAIN 2 NE THORNTON 39.92N 104.93W
09/12/2013 M2.82 INCH ADAMS CO TRAINED SPOTTER
2.82 INCHES OF RAIN IN THE LAST 24 HOURS WITH A 5.37 INCH
STORM TOTAL
0542 AM HEAVY RAIN 1 SE FREDERICK 40.09N 104.93W
09/12/2013 M6.15 INCH WELD CO NWS EMPLOYEE
6.15 INCHES SINCE 9 PM LAST NIGHT WITH 7.15 STORM TOTAL.
0542 AM HEAVY RAIN 1 SSW LAFAYETTE 39.99N 105.10W
09/12/2013 M3.50 INCH BOULDER CO TRAINED SPOTTER
HEAVY RAIN WITH 3 FEET OF FLOODING IN SOME AREAS.
0655 AM HEAVY RAIN 3 W JAMESTOWN 40.11N 105.44W
09/12/2013 M4.54 INCH BOULDER CO TRAINED SPOTTER
1 HOUR TOTAL IS 1.07 WITH A 24 HOUR TOTAL OF 4.54 AND
SINCE MONDAY HAVE RECEIEVD 7.24 INCHES
0722 AM HEAVY RAIN 1 SSE ESTES PARK 40.36N 105.51W
09/12/2013 M6.32 INCH LARIMER CO TRAINED SPOTTER
0728 AM HEAVY RAIN ARVADA 39.82N 105.11W
09/12/2013 M2.82 INCH JEFFERSON CO NWS EMPLOYEE
TOTAL RAINFAL 2.82 SINCE MONDAY
0728 AM HEAVY RAIN 3 S ESTES PARK 40.33N 105.52W
09/12/2013 M6.00 INCH LARIMER CO TRAINED SPOTTER
6 INCHES IN THE PAST 48 HOURS
0744 AM HEAVY RAIN 7 N GLEN HAVEN 40.55N 105.44W
09/12/2013 M5.20 INCH LARIMER CO TRAINED SPOTTER
0750 AM FLOOD LONGMONT 40.17N 105.11W
09/12/2013 BOULDER CO EMERGENCY MNGR
CITY OF LONGMONT SEEING FLOODING WITH LEFT HAND CREEK
AREA BEING EVACUATED
0809 AM HEAVY RAIN 1 WNW ELDORADO SPRINGS 39.93N 105.28W
09/12/2013 M4.95 INCH BOULDER CO TRAINED SPOTTER
4.95 INCHES OF RAIN IN 24 HOURS WITH A 3 DAY TOTAL OF
7.71 INCHES
0814 AM HEAVY RAIN 2 ENE FORT COLLINS 40.57N 105.04W
09/12/2013 M3.57 INCH LARIMER CO TRAINED SPOTTER
0828 AM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
09/12/2013 M3.08 INCH ADAMS CO NWS EMPLOYEE
24 HOUR TOTAL IS 3.08 INCHES WITH A 14 HOUR TOTAL OF 4.53
&&
KBOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:36 PM MDT | Flash Flood Warning | BOU | Boulder, Broomfield, Weld | 3 hr |
| Sep 11, 7:02 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 11, 7:23 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 3 hr |
| Sep 11, 7:58 PM MDT | Flash Flood Warning | BOU | Adams, Boulder, Broomfield, Weld | 3 hr |
| Sep 11, 8:25 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 11, 8:28 PM MDT | Areal Flood Advisory | BOU | Larimer | 2 hr |
| Sep 11, 8:31 PM MDT | Areal Flood Advisory | BOU | Washington | 119 min |
| Sep 11, 9:46 PM MDT | Flash Flood Warning | BOU | Boulder, Jefferson | 3 hr |
| Sep 11, 9:47 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver | 3 hr |
| Sep 11, 9:53 PM MDT | Areal Flood Warning | BOU | Adams, Weld | 3 hr |
| Sep 11, 10:01 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Sep 11, 10:16 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 3 hr |
| Sep 11, 10:28 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Sep 11, 10:49 PM MDT | Flash Flood Warning | BOU | Larimer | 5 hr |
| Sep 11, 11:16 PM MDT | Flash Flood Warning | BOU | Boulder, Jefferson | 5 hr |
| Sep 11, 11:42 PM MDT | Flash Flood Warning | BOU | Broomfield | 3 hr |
| Sep 12, 12:02 AM MDT | River Flood Warning | BOU | Boulder | 6 hr |
| Sep 12, 12:02 AM MDT | River Flood Warning | BOU | Boulder | 2 hr |
| Sep 12, 12:02 AM MDT | River Flood Warning | BOU | Boulder | 17 hr |
| Sep 12, 12:31 AM MDT | Flash Flood Warning | BOU | Larimer, Weld | 4 hr |
| Sep 12, 12:37 AM MDT | Areal Flood Advisory | BOU | Adams, Weld | 3 hr |
| Sep 12, 12:59 AM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Sep 12, 2:04 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Sep 12, 2:34 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 2:50 AM MDT | Areal Flood Advisory | BOU | Adams | 3 hr |
| Sep 12, 3:07 AM MDT | Flash Flood Warning | BOU | Weld | 4 hr |
| Sep 12, 4:10 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 12, 4:18 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 4:20 AM MDT | Flash Flood Warning | BOU | Adams | 3 hr |
| Sep 12, 4:36 AM MDT | River Flood Advisory | BOU | Larimer | 6 hr |
| Sep 12, 5:00 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more | 40 hr |
| Sep 12, 5:24 AM MDT | Areal Flood Advisory | BOU | Adams, Denver | 3 hr |
| Sep 12, 5:59 AM MDT | Areal Flood Warning | BOU | Larimer | 9 hr |
| Sep 12, 6:01 AM MDT | Flash Flood Warning | BOU | Adams, Denver | 3 hr |
| Sep 12, 6:09 AM MDT | River Flood Warning | BOU | Adams | 20 hr |
| Sep 12, 6:09 AM MDT | River Flood Warning | BOU | Weld | 9 days |
| Sep 12, 6:09 AM MDT | River Flood Warning | BOU | Morgan | 6 days |
| Sep 12, 6:09 AM MDT | River Flood Warning | BOU | Logan, Morgan, Washington | 8 days |
| Sep 12, 6:19 AM MDT | River Flood Warning | BOU | Larimer | 14 hr |
| Sep 12, 6:52 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Sep 12, 6:55 AM MDT | Flash Flood Warning | BOU | Adams | 3 hr |
| Sep 12, 7:05 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 7:06 AM MDT | River Flood Warning | BOU | Larimer | 5 days |
| Sep 12, 7:12 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 12, 7:24 AM MDT | Flash Flood Warning | BOU | Arapahoe | 3 hr |
| Sep 12, 7:32 AM MDT | Areal Flood Advisory | BOU | Arapahoe | 3 hr |
| Sep 12, 8:28 AM MDT | Areal Flood Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Jefferson and 2 more | 12 hr |
| Sep 12, 8:36 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 12, 9:02 AM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Sep 12, 9:12 AM MDT | Flash Flood Warning | BOU | Arapahoe, Denver | 3 hr |
| Sep 12, 9:51 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 10:02 AM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Sep 12, 10:44 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Sep 12, 10:58 AM MDT | River Flood Warning | BOU | Weld | 6 days |
| Sep 12, 12:04 PM MDT | River Flood Warning | BOU | Boulder | 19 hr |
| Sep 12, 12:14 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 3 hr |
| Sep 12, 12:35 PM MDT | Flash Flood Warning | BOU | Larimer | 9 hr |
| Sep 12, 3:13 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Elbert | 3 hr |
| Sep 12, 3:29 PM MDT | Flash Flood Warning | BOU | Boulder, Jefferson | 8 hr |
| Sep 12, 4:35 PM MDT | River Flood Warning | BOU | Larimer | 4 hr |
| Sep 12, 4:35 PM MDT | River Flood Warning | BOU | Larimer | 4 hr |
| Sep 12, 5:04 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver, Douglas | 4 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.